Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 600, NWS Jackson, MS

December 20, 20125 parishes in Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Dec 20, 2012, 3:10 AM CST for 5 parishes in Louisiana. It was in force for 50 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 20, 2012, 3:10 AM CST (09:10 UTC)
Expired
Dec 20, 2012, 4:00 AM CST
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties East Carroll Parish, LA, Franklin Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 149 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 20, 3:25 AM CSTTSTM WND DMGRayville, LANUMEROUS TREES AND POWER LINES DOWN PARISH WIDE. WORST IN RAYVILLE.
Dec 20, 3:30 AM CSTTSTM WND DMG4 Nne Oak Grove, LAA TREE WAS BLOWN DOWN AND A FENCE WAS BLOWN OVER IN THE AREA
Dec 20, 3:30 AM CSTTSTM WND DMGOak Grove, LAPOWER LINE DOWN ON GUNTER LOOP.
Dec 20, 3:50 AM CSTTSTM WND DMGLake Providence, LATREE DOWN IN LAKE PROVIDENCE.
Dec 20, 3:50 AM CSTTSTM WND DMGWinnsboro, LAA FEW POWER LINES DOWN IN THE PARISH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 20, 1:07 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WUUS54 KJAN 200910
SVRJAN
LAC035-041-067-083-123-201000-
/O.NEW.KJAN.SV.W.0600.121220T0910Z-121220T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
310 AM CST THU DEC 20 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF LAKE PROVIDENCE...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF WINNSBORO...
  EASTERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  RICHLAND PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...START...RAYVILLE...MANGHAM...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 400 AM CST

* AT 310 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES NORTH OF START TO 20 MILES SOUTHWEST OF BUCKNER
  MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GALION AND START BY 315 AM CST...
  BUCKNER AND ALTO BY 320 AM CST...
  JONES AND RAYVILLE BY 325 AM CST...
  GOODWILL...LIDDIEVILLE...ARCHIBALD AND HOLLY RIDGE BY 330 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.

&&

LAT...LON 3252 9191 3264 9193 3301 9174 3300 9117
      3290 9118 3299 9110 3290 9106 3282 9116
      3254 9121 3253 9147 3236 9145 3225 9155
      3200 9150 3191 9153 3188 9159 3197 9164
      3187 9178 3199 9191 3216 9190 3220 9201
TIME...MOT...LOC 0910Z 269DEG 46KT 3264 9186 3213 9217

$$

JA
1 follow-up statement
780 
WWUS54 KJAN 200948
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 AM CST THU DEC 20 2012

LAC067-083-200958-
/O.CAN.KJAN.SV.W.0600.000000T0000Z-121220T1000Z/
RICHLAND LA-MOREHOUSE LA-
348 AM CST THU DEC 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MOREHOUSE AND RICHLAND
PARISHES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.

LAT...LON 3216 9190 3256 9143 3258 9159 3267 9164
      3285 9157 3300 9143 3300 9117 3290 9118
      3299 9110 3290 9106 3254 9121 3253 9145
      3225 9155 3191 9153 3188 9159 3197 9164
      3187 9178 3199 9191
TIME...MOT...LOC 0948Z 293DEG 29KT 3292 9111 3244 9144
          3202 9181

$$

LAC035-041-123-201000-
/O.CON.KJAN.SV.W.0600.000000T0000Z-121220T1000Z/
FRANKLIN LA-EAST CARROLL LA-WEST CARROLL LA-
348 AM CST THU DEC 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CST
FOR WEST CARROLL...EAST CARROLL AND FRANKLIN PARISHES...

AT 348 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MILLIKIN TO 8 MILES NORTH OF BAKERS TO 6 MILES WEST OF JIGGER
MOVING SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  JIGGER BY 355 AM CST...
  WISNER AND GILBERT BY 400 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.

&&

LAT...LON 3216 9190 3256 9143 3258 9159 3267 9164
      3285 9157 3300 9143 3300 9117 3290 9118
      3299 9110 3290 9106 3254 9121 3253 9145
      3225 9155 3191 9153 3188 9159 3197 9164
      3187 9178 3199 9191
TIME...MOT...LOC 0948Z 293DEG 29KT 3292 9111 3244 9144
          3202 9181

$$
JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 9:47 PM CST, 5 hours 23 minutes earlier.

Area forecast discussion, Dec 19, 9:47 PM CST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
947 PM CST WED DEC 19 2012

.UPDATE...THE CURRENT FORECAST IS ON TRACK AND NO MAJOR ADJUSTMENTS
ARE NEEDED AT THIS TIME. GUSTY SOUTHERLY WINDS PREVAIL THIS EVENING
ACROSS THE CWA AS A STRONG COLD FRONT APPROACHES FROM THE WEST.
SHOWER AND THUNDERSTORM ACTIVITY WILL BE INCREASING LATER TONIGHT
ACROSS THE REGION AS THIS POTENT WEATHER SYSTEM MOVES THROUGH.

&&

.AVIATION...MVFR CIGS WILL BE ON THE INCREASE TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. SHOWERS AND ISOLATED TSTMS THIS EVENING WILL
GIVE WAY TO INCRSG RAIN AND TSTMS AFTER MIDNIGHT AHEAD OF THE FRONT
WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS LATE. AREAS OF IFR
CIGS/MVFR VSBYS WILL ALSO DEVELOP. THE BEST CHANCE FOR THUNDERSTORMS
WILL OCCUR AS A BAND OF STORMS DEVELOPS JUST AHEAD OF THE FRONT AND
TRACKS EWD ACROSS THE FORECAST AREA...MOVING INTO WRN ZONES AROUND 4
AM AND CONTINUING EWD THROUGH THURSDAY MORNING. S/SE WINDS 10-20 KTS
WITH GUSTS 20-30 KTS WILL CONTINUE TONIGHT. AFTER THE FRONTAL
PASSAGE...WINDS WILL SWITCH TO THE NW WITH SUSTAINED WINDS OF 20-30
MPH AND GUSTS TO 30-45 MPH AT TIMES WITH VFR CONDS RETURNING.
KGWO/KGLH MAY HAVE SPORADIC GUSTS TO 50 MPH AT TIMES 20/11-18Z.
WINDS WILL TAPPER DOWN BY THURSDAY EVENING AS SKIES CLEAR. /ALLEN/03/

&&

.PREV DISCUSSION... /ISSUED 409 PM CST WED DEC 19 2012/

SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...

LATEST SURFACE ANALYSIS SHOWS A POTENT SURFACE LOW HAS DEVELOPED
OVER THE WEST-CENTRAL PLAINS...WITH SOUTHERLY LOWER TROPOSPHERIC
WINDS OF 35-45KTS SOUTHEAST OF THE LOW PULLING MOISTURE QUICKLY
NORTHWARD. MODEL GUIDANCE IS IN GOOD AGREEMENT SHOWING A SURFACE LOW
TRACK NORTHEASTWARD TOWARD THE SOUTHERN GREAT LAKES REGION BY
TOMORROW AFTERNOON THAT SWINGS A POTENT COLD FRONT ACROSS THE
ARKLAMISS THROUGH THE SAME TIME. THIS COLD FRONT WILL BRING A COUPLE
DIFFERENT ISSUES TO THE REGION/SEVERE WEATHER TONIGHT FOLLOWED BY
WINDY CONDITIONS IN WAKE OF THE FRONT.

AS FOR SEVERE WEATHER POTENTIAL OVERNIGHT INTO TOMORROW MORNING...
HI-RES MODEL GUIDANCE IS CONFIDENT THAT AN INITIAL PUSH OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH A PREFRONTAL SURGE OF RICHER LOW LEVEL
MOISTURE WILL OVERSPREAD SOUTHWESTERN ZONES AHEAD OF THE MAIN LINE
OF STORMS AROUND 1 AM. IT'S NOT OUT OF THE QUESTION THAT THIS
ACTIVITY MAY MOVE OVER AREAS FURTHER EAST (PINEBELT REGION) AROUND
THIS TIME...CONFIDENCE JUST ISN'T QUITE AS HIGH. THESE STORMS WILL
BE DEVELOPING IN AN ENVIRONMENT OF STRONG LOW LEVEL WIND SHEAR
(0-1KM HELICITY VALUES 200-400M2/S2)...BUT UNCERTAIN AMOUNTS OF
INSTABILITY. MID LEVEL LAPSE RATES ARE NOT IDEAL (700-500MB
5-5.5C/KM) AND ARE THE MAIN CONTRIBUTOR TO LOW AMOUNTS OF
DESTABILIZATION AS LOW LEVEL MOISTURE IS MORE THAN SUFFICIENT. I
THINK THE MORE AGGRESSIVE HI-RES NAM MAY BE HANDLING THE EXPECTED
INSTABILITY BETTER THAN THE GFS/ECMWF...LEADING TO HIGHER CONFIDENCE
IN SEVERE WEATHER POTENTIAL WITH THIS INITIAL BATCH OF ACTIVITY/
MAINLY IN THE FORM OF DAMAGING WINDS(DUE TO THE STRENGTH OF SYNOPTIC
SCALE WINDS/I.E 40-50KTS AT 925MB) AND THE POSSIBILITY OF TORNADOES.
WILL BE WATCHING THIS ACTIVITY CLOSELY.

FROM THERE THE FOCUS WILL SHIFT TO AREAS FURTHER WEST AS A BROKEN
LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT BEGINS TO
MOVE INTO THE REGION IN THE 2 TO 3 AM TIME FRAME. THIS LINE WILL BE
STRONGLY FORCED BY A NEGATIVELY TILTED UPPER TROUGH TO OUR
NORTHWEST...AND WILL AGAIN BE INTERACTING WITH INTENSE LOW LEVEL
WIND SHEAR BRINGING A TORNADO RISK IN ADDITION TO A DAMAGING WIND
RISK. THIS LINE WILL MOVE ACROSS THE REGION FAIRLY QUICKLY...WITH
AREAS WEST OF I-55 SEEING THE RISK OF SEVERE WEATHER END AROUND 5
AM...AND AREAS EAST OF I-55 BEING "CLEAR" BY 10 AM OR SO. THE ONE
CAVEAT TO THIS ENTIRE SEVERE WEATHER EVENT IS INSTABILITY...AND IF
THE HIGHER AMOUNTS OF INSTABILITY DON'T DEVELOP WE COULD BE LOOKING
AT A NON-EVENT. BEST TO PREPARE FOR THE WORST.

AS IF THIS ISN'T ENOUGH...OUR ATTENTION THEN TURNS TO ROBUST
NORTHWESTERLY WINDS THAT WILL IMPACT THE REGION IN WAKE OF THE
FRONT. STRONG BOUNDARY LAYER MIXING UNDER COLD AIR ADVECTION WILL
EASILY MIX DOWN 30 TO 45 KT WINDS JUST ABOVE THE SURFACE. SUSTAINED
WINDS OF 25-35 MPH ARE EXPECTED AREA WIDE (AFTER THE COLD FRONT
PASSES) WITH GUSTS AS HIGH AS 45 MPH PROBABLE. IT'S NOT OUT OF THE
QUESTION THAT ISOLATED AREAS COULD SEE GUSTS IN EXCESS OF 50
MPH...ESPECIALLY ACROSS THE DELTA EARLY ON. WINDS THIS STRONG CAN
EASILY BRING DOWN TREES (ESPECIALLY OLDER AND WEAK TREES) AS WELL AS
MAKE DRIVING DIFFICULT. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE
REGION...AND WILL MONITOR TRENDS TO SEE IF A HIGH WIND WARNING IS
NEEDED FOR SOME AREAS. THE WINDS LOOK TO SUBSIDE BY TOMORROW EVENING.

FROM THERE COLD HIGH PRESSURE WILL BUILD OVER THE REGION BRINGING A
RETURN OF SUB FREEZING MORNING LOWS FRIDAY AND SATURDAY MORNING. THE
NEXT CHANCE FOR RAIN COMES EARLY NEXT WEEK AND THE PREVIOUS
DISCUSSION REGARDING THIS POTENTIAL REMAINS VALID...SEE BELOW. /BK/

PREVIOUS LONG TERM...THE EXTENDED FORECAST IS VERY SIMILAR TO THE
PREVIOUS AS WE WILL SEE COOL(NEAR NORMAL) CONDITIONS SAT WITH A
QUICK WARMING AND MOISTENING TREND FOR SUNDAY INTO MONDAY. THIS
MOISTENING TREND WILL SET THE STAGE FOR A POTENTIALLY WETTER AND
STORMY PERIOD TO START NEXT WEEK. AS MENTIONED YESTERDAY...THE MODELS
WERE SHOWING THE POTENTIAL FOR A COMPLEX STORM SYSTEM. THIS
COMPLEXITY REMAINS AND IS NOW HAVING AN IMPACT ON HOW THE GLOBAL
MODELS HANDLE THE SYSTEM. THE LATEST GFS/EURO RUNS ARE QUITE A BIT
DIFFERENT IN HOW THEY EVOLVE THE SYSTEM. THE ONLY THING I AM
CONFIDENT IN IS THAT THERE WILL BE BETTER THAN AVG RAIN CHANCES FOR
MON-WED WITH COLDER TEMPS TO ARRIVE AROUND WED. DUE TO THIS SYSTEM
OCCURRING WITHIN THE HOLIDAY PERIOD...WE WILL HAVE TO WATCH AND SEE
HOW THE HAZARDOUS WEATHER POTENTIAL EVOLVES WITH EACH RUN. I WILL NOT
GET INTO SPECIFICS AND WILL CONTINUE TO MENTION THE RISKS THAT WERE
ADDED YESTERDAY FOR THAT EARLY WEEK PERIOD.

FOR TEMPS...THE LATEST GFS MOS WAS IN MUCH BETTER AGREEMENT WITH THE
EURO AND THE PREV FORECAST. DUE TO THIS...MUCH OF THOSE VALUES WERE
ACCEPTED. AS FOR POPS...MUCH LIKE THE TEMPS...POPS WERE MUCH BETTER
THIS RUN AND MATCHED CLOSELY TO THE PREV FORECAST AND THOSE VALUES
WERE USED. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  59  29  56 /  87  32   0   0
MERIDIAN      57  64  28  56 /  85  67   0   0
VICKSBURG     55  58  27  57 /  87  17   0   0
HATTIESBURG   59  65  29  56 /  90  64   0   0
NATCHEZ       56  56  28  56 /  90  16   0   0
GREENVILLE    51  57  29  53 /  85  12   0   0
GREENWOOD     57  57  28  54 /  88  29   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 3 AM TO 6 PM CST THURSDAY FOR MSZ018-019-
     025>066-072>074.

LA...WIND ADVISORY FROM 3 AM TO 6 PM CST THURSDAY FOR LAZ007>009-015-
     016-023>026.

AR...WIND ADVISORY FROM 3 AM TO 6 PM CST THURSDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Dec 19, 2:57 PM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CST WED DEC 19 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
202100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
257 PM CST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE TONIGHT INTO EARLY
THURSDAY MORNING AHEAD OF A POWERFUL LOW PRESSURE SYSTEM AND STRONG
COLD FRONT. ONCE STORMS FORM THEY WILL MOVE QUICKLY THROUGH THE
ARKLAMISS AND BRING THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND
GUSTS AND A FEW TORNADOES. THE GREATEST RISK FOR THESE STORMS WEST
OF THE INTERSTATE 55 CORRIDOR WILL BE BETWEEN 1 AM AND 5 AM...AND
4 AM UNTIL 10 AM FOR LOCATIONS ALONG AND EAST OF INTERSTATE 55.

FOLLOWING THE COLD FRONT...GUSTY NORTH TO NORTHWEST WINDS WILL MOVE
INTO THE REGION WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OF
30 TO 45 MPH. SPORADIC 50 MPH WIND GUSTS ACROSS THE DELTA REGION ARE
NOT OUT OF THE QUESTION BETWEEN EARLY MORNING AND EARLY AFTERNOON. A
WIND ADVISORY IS IN EFFECT FOR THE ENTIRE REGION FROM 3 AM THURSDAY
MORNING TO 6 PM THURSDAY EVENING. THE WINDS WILL SUBSIDE THURSDAY
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

FOR EARLY NEXT WEEK (INCLUDING CHRISTMAS DAY)...ANOTHER STORM SYSTEM
COULD IMPACT THE REGION BRINGING HEAVY RAINFALL AND SEVERE
THUNDERSTORMS. PLEASE STAY TUNED FOR UPDATES AS THE WEEKEND
APPROACHES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT INTO TOMORROW MORNING AND POSSIBLY
AGAIN NEXT WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Dec 20, 2:14 AM CST, 56 minutes before
MSZ045-046-200845-
NESHOBA MS-KEMPER MS-
214 AM CST THU DEC 20 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
214 AM CST THU DEC 20 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF HERBERT SPRINGS AT 214 AM CST...MOVING
NORTHEAST AT 60 MPH.

PEOPLE IN WESTERN KEMPER AND SOUTHEASTERN NESHOBA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3257 8878 3258 8903 3293 8881 3292 8850
TIME...MOT...LOC 0814Z 217DEG 51KT 3259 8889

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 2:04 AM CSTSevere Thunderstorm WarningJANMorehouse71 min
Dec 20, 3:42 AM CSTSevere Thunderstorm WarningJANEast Carroll, Madison78 min
Dec 20, 3:54 AM CSTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas66 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.